Dr started me on methadone

Discussion in 'Fibromyalgia Main Forum' started by ClasiAnFun1, Sep 25, 2005.

  1. ClasiAnFun1

    ClasiAnFun1 New Member

    My Dr has had me on vicodin & morphine for a tear. On Fri at my appt he wanted me to try methadone for pain control. He said we would have to adjust the dosage as we go, and call him Mon a.m to let him know how it worked. It has been a weekend from H&*%. I actually caved & had to slip in a few vicodin to even function. I know I'm not supposed to do this nut I can NOT stand the pain, I feel like I have taken a giant leap backward. I wonder if changing the dose will work. I would love to hear from anyone who has tried this method of pain control. On top of all this my dr suspects I have a tumor on my vocal cords (lost my voice 6 weeks ago & have appt with ENT soon) I also was told to make an appt with pulmonary for possible sleep apnea as I can't stay awake during the day & do NOT sleep well at night (up every 1 1/2 hr) I honestly feel that I have no control over this DD & I am sooooo depressed (recently lost my dad to throat cancer) Sorry this is so long but I'm crying & just need some understanding from those who have walked in these shoes.
  2. rileyearl

    rileyearl New Member

    And sorry about your dad. You have so much going on, no wonder your poor body is hurting. I wish I could tell you about morphine, but only use hydrocodone so far. I just hope you're feeling better soon. Maybe you'll be able to sleep. Know you are in my thoughts. Take care!

    Francie
  3. 69mach1

    69mach1 New Member

    hear about everything! i have not taken methodone yet. i got shingles in feb. of this year and everything just seems to be sliding backwards as you feel. i just had mri on cerivical today. the last one i had was over 8 years ago.

    i was thinner, but still pain from all of the fibro, and buldging discs, shoulders,numbing and pain ect. i have a long bio too long for a a 40 year old or anyone for that matter.

    i'm sorry i read you post wrong yes i have been on morphodone . when i got shingles they gave that too me for pain, but i can't function on it so i have to choose my days i'm allowed to take it. i have a 15 year old and no family in this state and his father lives about 80 miles away. so somone has to do the driving.

    i have been so depressed just because of my life in general. i have not experienced a loss of a family member yet that was close to me other than my grandparents.

    i dont' get along w/ my parents right now again. dad is an alcoholic who is sober, but he damage has been done. and still dealing with it. it seems harder since i am divorced. well maybe some couseling may help you. i hope it does. i've been doing it also so we'll see.

    well i just flet like i needed to let you know someone is reading your posts.

    chin up
  4. ClasiAnFun1

    ClasiAnFun1 New Member

    God bless you hun. I will be praying for you. If I can help in any way please don't hesitate to ask.
    hugs & prayers for you
  5. Bailey-smom

    Bailey-smom New Member

    I hope your dr will be able to get it under control soon! I think that will help you deal with everything else better as well.

    I wish you well & hope your dr is wrong about your vocal cords.

    Kelly
  6. PepperGirl52

    PepperGirl52 New Member

    In my opinion, and reasoning, you shouldn't be taking both. Methadone is a long-acting med, and the vicodin is for break through pain (the pain you get during the time the methadone is in your system, but the pain reaches a level of intolerance).

    I am on methadone, 20mg a day, with vicodin for break through pain. I have been on this for over a month. Was taken off oxycontin to go on the methadone. The oxycontin stopped working, not to mention that the oxycontin is way more expensive than the methadone. I have had no problems with the methadone, except one-it is the most constipating med I have ever been on!

    So, make sure you are drinking plenty of fluids, eating lots of raw fruits and veggies, and/or taking a fiber supplement. Let your doc know right away if you have any side effects-hives, itching, problems breathing, nausea, etc. Of course, life-threatening things should send you to an ER right away! Some people have nausea at first, but it goes away as you build up a tolerance.

    It also made me fairly sleeply at first, until I got used to it. Good luck. If you have any other questions, I'll be glad to answer them. PG
  7. Dee50

    Dee50 New Member

    I'm so glad you at least have the support of this forum and I'm praying that many more folks with methadone use for pain will be answering your post soon. I'm sorry about the loss of your Dad, and your own throat problems. Please keep in touch, and know that you and your son are in my prayers daily.
    Life is so very hard and unfair sometimes. I wish I could find the right words to bring you comfort. A good nights sleep would sure help you. I understand what you mean about not seeming to have control over your health all we can do is the best we can. You're best is good enough and you are not alone.
    Oh how I wish I could stop by and at least drive the car for you and your son, then fix you a cup of warm tea and some homemade chicken noodle soup.
    Take care and I hope a friend stops by that can help with things.
    Dee50
  8. ClasiAnFun1

    ClasiAnFun1 New Member

    Hi & thank you all for your responses. I have totally quit the morhine, have not taken any since starting methadone on sat...is the methadone supossed to work right away or does it need to build up?
  9. Mikie

    Mikie Moderator

    I am praying for you that you find relief from your pain. I am sorry to hear about your Dad. God bless you.

    Love, Mikie
  10. Yucca13

    Yucca13 Member

    I was very hopeful that Methadone would be a good pain relieving med for me, but unfortunately it made me very nauseated. It helped with pain, but the nausea wasn't worth it. I sometimes have that problem even with Avinza (time-released morphine) AND have to fight constipation all the time as a side effect from it. I have some prescription Zantac so am trying to remember to take it once a day to ward off stomach problems. Also have some Roxicodone for severe pain but it too makes me sick so I don't take it.

    I've found it is difficult to find pain relief that does not have side effects. The sleeping problems add much to the depression factor involved in this frustrating syndrome. I've had to fight to stay awake lately which I find very depressing because then I feel guilty for being lazy.

    Hope your sleep apnea tests come out ok. My husband had surgery for sleep apnea many years ago. They removed much of his palate and it really didn't solve the problem. I'll be thinking of you and praying the tumor isn't serious. If your doctor was willing to try Methadone, hopefully he will work with you on tryng different meds until you are comfortable.
    Best wishes,
    Val
  11. PepperGirl52

    PepperGirl52 New Member

    I actually had to take a higher dose for about 4 days until it got into my system. That doesn't mean that you will, but I was coming off the oxycontin, plus adding the methadone.

    My doc really didn't think I would have the problems with withdrawal, and thought the methadone would kick right in, but it didn't. So, it really depends. Be prepared to have it take a few days, and if you are not getting good pain relief, talk to your doc about taking a little extra just for those first few days. Good luck!! PG
  12. ClasiAnFun1

    ClasiAnFun1 New Member

    God bless you all for caring about me & offering feedback...you all are my lil group of sweet angels